Alert archive / California / Frost Advisories in 2010
Frost Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 8, 2010, 3:13 PM PST. It took effect at Mar 8, 2010, 11:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2010, 3:13 PM PST (23:13 UTC)
- In effect from
- Mar 8, 2010, 11:00 PM PST
- Expired
- Mar 9, 2010, 9:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
251 WWUS76 KEKA 082313 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 313 PM PST MON MAR 8 2010 CAZ001-002-091700- /O.NEW.KEKA.FR.Y.0001.100309T0700Z-100310T1700Z/ REDWOOD COAST-MENDOCINO COAST- 313 PM PST MON MAR 8 2010 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY. * COASTAL AREAS WILL EXPERIENCE LOW OVERNIGHT TEMPERATURES NEAR OR BELOW FREEZING. * SOME DAMAGE TO SENSITIVE VEGETATION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
940 WWUS76 KEKA 091105 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 305 AM PST TUE MAR 9 2010 CAZ001-002-091700- /O.EXT.KEKA.FR.Y.0001.000000T0000Z-100309T1700Z/ REDWOOD COAST-MENDOCINO COAST- 305 AM PST TUE MAR 9 2010 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... THE FROST ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. * COASTAL AREAS WILL EXPERIENCE LOW OVERNIGHT TEMPERATURES NEAR OR BELOW FREEZING. * SOME DAMAGE TO SENSITIVE VEGETATION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 8, 2:38 PM PST, 35 minutes earlier.
Area forecast discussion, Mar 8, 2:38 PM PST, 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 238 PM PST MON MAR 8 2010 .SYNOPSIS...ISOLATED RAIN AND SNOW SHOWERS WILL DIMINISH OVERNIGHT...WITH ISOLATED THUNDERSTORMS DURING THE EVENING OVER MENDOCINO COUNTY. ANOTHER STORM SYSTEM WILL APPROACH ON TUESDAY...BRINGING ANOTHER ROUND OF RAIN AND SNOW TO THE REGION TUESDAY NIGHT AND WEDNESDAY. YET ANOTHER STORM IS EXPECTED FOR FRIDAY. && .DISCUSSION...VISIBLE IMAGES SHOW UPPER LOW MOVING SOUTH OF THE CAPE THIS AFTERNOON...AND SURFACE ANALYSES SHOW THE FRONT MOVING INTO SOUTHERN CALIFORNIA. COLD AIR ALOFT HAS PRODUCED INSTABILITY OVER THE AREA AND A FEW LIGHTNING STRIKES HAVE BEEN OBSERVED AROUND THE REGION...MAINLY OVER THE SAC VALLEY. THE UNSTABLE ATMOSPHERE HAS PRODUCED RAIN SHOWERS...HEAVY AT TIMES...INCLUDING REPORTS OF SMALL HAIL FROM FORT BRAGG AND GUALALA. SNOW SHOWERS HAVE BEEN REPORTED AS LOW AS 1200 FT ON BALD HILLS ROAD...WITH 1-2 INCHES REPORTED FROM KNEELAND AT 2500 FT. THE ACCUMULATIONS APPEAR TO BE LOCALIZED TO THE HEAVIER SHOWERS OVER THE HILLS...SO EVEN THOUGH SNOW LEVELS ARE FAIRLY LOW A NON-ROUTINE PRODUCT WAS NOT REQUIRED. MODELS SHOW A MORE STABLE AIR MASS MOVING INTO NORTHWEST CALIFORNIA FAIRLY QUICKLY THIS EVENING AS A SHORT WAVE RIDGE ALOFT MOVES INTO THE PACIFIC NORTHWEST. CLEARING SKIES AND A COLD AIR MASS OVER THE AREA WILL PRODUCE COASTAL LOW TEMPERATURES IN THE LOWER TO MID 30S. A FROST ADVISORY WILL BE ISSUED FOR THE REDWOOD AND MENDOCINO COAST ZONES FOR LATE TONIGHT THROUGH TUESDAY MORNING. OTHERWISE...LEFT INDICATING OF LINGERING INSTABILITY OVER THE SOUTHERN CWA THIS EVENING AS SHOWERS DIMINISH...BUT EXPECT THAT TSTMS WILL BE FEW AND FAR BETWEEN. RAPIDLY ON THE HEELS OF THE DEPARTING SYSTEM...ANOTHER STORM WILL APPROACH DURING THE DAY ON TUESDAY. SOUTHERLY WINDS AHEAD OF THE SECOND FRONT WILL NOT PERSIST FOR VERY LONG AND DO NOT APPEAR STRONG ENOUGH TO PROVIDE ANY SIGNIFICANT WARMING...OR TO SCOUR COLD AIR OUT OF THE INLAND VALLEYS. THE 700H TEMPS ARE FORECAST TO DROP TO NEAR -15 DEG C TUESDAY EVENING SO BELIEVE THAT SNOW LEVELS WILL REMAIN FAIRLY LOW FOR THIS EVENT...NEAR 1500 FT OR BELOW. THE QUESTION THAT REMAINS IS WHETHER OR NOT THE QPF WILL BE SUFFICIENT TO PRODUCE ADVISORY LEVEL SNOW...AND PREFER TO WAIT FOR ANOTHER MODEL RUN BEFORE COMMITTING TO AN ADVISORY SCENARIO. MOST OF THE SNOWFALL WOULD OCCUR BETWEEN 00 TO 06Z AND OVERNIGHT...WITH THINGS WINDING DOWN BY WEDNESDAY AFTERNOON. AN UPPER RIDGE IS FORECAST TO BUILD INTO THE WEST COAST REGION BEGINNING WEDNESDAY AFTERNOON AND PERSISTING THROUGH THURSDAY. A FAIRLY STRONG UPPER TROUGH IS FORECAST TO APPROACH THE CALIFORNIA COAST FRIDAY MORNING...ACCOMPANIED BY HIGHER QPF VALUES COMPARED TO RECENT VALUES...APPROACHING 1.00 INCH OF PRECIPITATION. SNOW LEVELS WILL BE AROUND 5500 FEET FOLLOWING A COUPLE OF DAYS OF AIR MASS WARMING. MODEL AGREEMENT IS GOOD ON THE TIMING AND STRENGTH OF SYSTEMS THROUGH THE WEEK...BUT THEY BEGIN TO DIVERGE OVER THE WEEKEND. MADE FEW CHANGES TO THE EXTENDED AND LEFT SLIGHT CHANCE POPS ACROSS THE CWA. CC && .MARINE...AN ACTIVE PATTERN WILL REMAIN IN PLACE ACROSS THE N PAC THRU THE BALANCE OF THE WEEK. AS OF 18Z THE OPC SFC ANALYSIS SHOWS A HURRICANE FORCE LOW MOVING INTO S AK. THIS WILL BE FOLLOWED BY ANOTHER DVLPG HURRICANE FORCE LOW BY WED MOVING TOWARD SE AK. AS A RESULT OF THIS PATTERN...WINDS WILL TAPER TONIGHT BEHIND A TROF DROPPING TO THE SE...FOLLOWED BY A WEAK RIDGE. TUE EVENING AND NIGHT WILL BRING ANOTHER INCREASE IN WINDS AS A QUICK MOVING FRONT MARCHES THRU THE REGION. THIS WILL BE REPEATED AGAIN ON FRI WITH ANOTHER FRONT. AT THIS TIME SUSTAINED WINDS ARE EXPECTED TO REMAIN SUB GALE CRITERIA...BUT WILL BE MONITORED CLOSELY FOR POTENTIAL WARNINGS. DUE TO THIS ACTIVE N PAC PATTERN SWELL WILL REMAIN ELEVATED THRU THE WEEK. THERE WILL BE PEAKS AND LULLS...BUT THE VAST MAJORITY OF THE WATERS WILL MAINTAIN 10 FT PLUS SWELLS. THE MAIN PIECE TO WATCH WILL BE TUE NIGHT INTO WED. IF THE LOW MOVING THRU THE GULF OF AK TRACKS FURTHER S...THE NRN CAL COAST COULD SEE HIGHER SWELL THAN WHAT IS DEPICTED IN THE FORECAST. THIS MAY BRING THE NEED TO ISSUE A HIGH SURF ADVISORY FOR THE COAST. THAT SAID...AT THIS POINT MODELS CONTINUE TO REMAIN IN AGREEMENT WITH THE LOW LIFTING FURTHER N. PLEASE CONTINUE TO MONITOR THE FORECAST OVER THE COMING DAYS. AS FOR PRECIP...ISO SHOWERS WILL REMAIN ACROSS THE NRN AREAS WHILE SHOWERS AND ISO TSTMS WILL REMAIN OVERNIGHT ACROSS THE SRN ZONES. BFG && .AVIATION...A TROF MOVING THROUGH THE AREA TODAY HAS KEPT THE WINDS OFFSHORE ALLOWING FOR LIGHT TO MODERATE WINDS AT THE COASTAL AIRPORTS. ONCE THIS TROF DROPS THRU THERE MAY BE A SHORT TIME OF INC NW TO N WINDS. SHOWERS ARE TAPERING AT CEC AND WILL END IN THE NEXT FEW HRS AT ACV. UKI WILL REMAIN IN A SHOWERY REGIME WELL INTO THE OVERNIGHT HRS. THEREFORE...EXPECT INC CEILINGS AT THE COASTAL SITES BRINGING CEC AND ACV INTO VFR. UKI WILL BE BOUNCING BETWEEN MVFR AND VFR DUE TO SHOWERS SLIDING THRU THE AREA. BEHIND THE SHOWERS THE RIDGE WILL TAKE OVER ALLOWING FOR VFR THROUGHOUT. BFG && .EKA WATCHES/WARNINGS/ADVISORIES... CA... FROST ADVISORY REDWOOD AND MENDOCINO COAST ZONES TONIGHT NORTHWEST CALIFORNIA COASTAL WATERS... SCA FOR ALL WATERS THROUGH SAT VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 8, 10:12 AM PST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1012 AM PST MON MAR 8 2010 CAZ001-002-091815- REDWOOD COAST-MENDOCINO COAST- 1012 AM PST MON MAR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY BRINGING SHOWERS WITH SMALL HAIL AND EVEN A THUNDERSTORM OR TWO. SNOW LEVEL WILL FALL TO NEAR 1000 FT TODAY WITH SNOW ACCUMULATIONS WILL BE LESS THAN ONE INCH. SNOW FLURRIES MAY OCCUR AS LOW AS 500 FEET IN HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LONG PERIOD SWELL WILL MOVE THROUGH THE WATERS LATE TUE AND WED WITH BREAKING WAVES EXPECTED TO BE NEAR 20 FT AND MINOR FLOODING POSSIBLE IN PRONE AREAS LIKE KING SALMON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-004-076-091815- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1012 AM PST MON MAR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY LOWERING SNOW LEVELS TO 1000 TO 1500 FEET BY THIS AFTERNOON. SNOW ACCUMULATIONS WILL BE LESS THAN 2 INCHES WITH LOCALIZED AMOUNTS OF 2 TO 4 INCHES POSSIBLE MAINLY IN THE SISKIYOU AND TRINITY RANGES. SOME HEAVIER SHOWERS MAY PRODUCE SNOW FLURRIES AS LOW AS 500 FEET THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL BRING ANOTHER ROUND OF SNOW TO ELEVATIONS AS LOW AS 2000 FEET TUE INTO WED. ACCUMULATIONS WITH THIS STORM ARE EXPECTED TO BE 3 TO 5 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
In the hours before
Local storm report, Mar 8, 12:16 PM PST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1216 PM PST MON MAR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL 22 S FORT BRAGG 39.12N 123.80W
03/08/2010 M0.25 INCH PZZ455 CA TRAINED SPOTTER
LOCATED IN ELK...22S FT BRAGG...SMALL HAIL AND
RAIN...RAINING SINCE MIDNIGHT.
0930 AM SNOW 1 W ORLEANS 41.30N 123.54W
03/08/2010 U0.0 INCH HUMBOLDT CA TRAINED SPOTTER
OBSERVER ON KLAMATH RIVER AT 450 FEET SAYS SNOW FALLING
ABOVE AT 2500 FEET. CURRENT TEMP AT 450 FEET 41
DEGREES...LOW 39 DEGREES.
0940 AM HEAVY RAIN GASQUET 41.85N 123.97W
03/08/2010 U0.00 INCH DEL NORTE CA PUBLIC
IN TOWN...BRIEF HVY RAIN OVERNIGHT...9 PM-9AM TOTAL
AMOUNT 0.28 INCHES. CURRENT TEMP 44 DEGREES...LOW 41
DEGREES WITH PC SKIES AND FLUFFY CUMULUS.
1145 AM SNOW 5 NE ORICK 41.33N 124.00W
03/08/2010 U0.0 INCH HUMBOLDT CA PARK/FOREST SRVC
LIGHT SNOW FALLING ABOUT 5 NE ORICK OR 7 MILES EAST
PRAIRIE CREEK STATE PARK ON BALD HILL RD AT LADY BYRD
JOHNSON GROVE. ELEVATION APPROXIMATE 1200 FEET.
&&
ASHFORDLocal storm report, Mar 8, 12:19 PM PST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1219 PM PST MON MAR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM HAIL FORT BRAGG 39.44N 123.80W
03/08/2010 M0.25 INCH MENDOCINO CA TRAINED SPOTTER
TRAINED SPOTTER WORKING IN FT BRAGG REPORTED SMALL HAIL
IN SCATTERED SHOWERS/CLOUDY.
&&
ASHFORDLocal storm report, Mar 8, 2:27 PM PST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
227 PM PST MON MAR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL GUALALA 38.77N 123.53W
03/08/2010 M0.25 INCH MENDOCINO CA TRAINED SPOTTER
HALF WAY BETWEEN GUALALA AND ANCHOR BAY AT 200
FEET...SHOWERS WITH SMALL HAIL.
&&
ASHFORDLocal storm report, Mar 8, 2:27 PM PST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
227 PM PST MON MAR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL GUALALA
03/08/2010 M0.25 INCH MENDOCINO CA TRAINED SPOTTER
HALF WAY BETWEEN GUALALA AND ANCHOR BAY AT 200
FEET...SHOWERS WITH SMALL HAIL.
&&
ASHFORDNearby
Frost Advisories in California, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.